Hi there, I've had Nexplanon for a month now, hooray no side effects! But I have IBS and I've had diarrhea today, not too frequent but not pleasant, and wanted to double check- stomach upsets do not affect my implant, do they?
Also, I've heard rumours that grapefruit affects birth control pills. I assume because the implant is not taken by mouth and doesn't have estrogens, there is no effect?
Thank you so much!
Posts: 1 | From: United Kingdom | Registered: Jun 2014
| IP: Logged |
I actually am not 100% sure, if it is persistent IBS, so maybe another volunteer can back me up regarding this when they come on-line.
My instinctive answer would be that, as the implant is directly releasing the necessary contraceptives into your bloodstream, the only way for them to get out would be if there was something up with the organs that regulate the blood, like the kidneys or liver or hormonal glands... whereas your bowels aren't dealing too much with what's already in the blood.
I may be missing something, but logically I can't see any problem with it. Like I say, maybe someone else can help with some perspective.
- I hope this helps for the time being.
[ 06-14-2014, 08:33 AM: Message edited by: Jacob at Scarleteen ]
Posts: 694 | From: Leeds UK | Registered: May 2011
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.